MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-30
Medical Device Problem Codes Material Frayed (1262); Structural Problem (2506); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter model number: fg15150-0615-1s lot number: 230455812 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one pipeline flex with shield stent was delivered without everted sleeve, was misshaped, had incomplete opening, and had burrs, and another one had poor wall apposition.The patient was undergoing dense mesh stent flow diversion surgery for treatment of an unruptured, amorphous, internal carotid artery aneurysm witha max diameter of 8 mm and a 6 mm neck diameter.The landing zone artery diameter was 4.3 mm distally and 4.8 mm proximally.Vascular access was gained via the femoral artery.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed normal blood vessels and poor stent opening.It was reported that the reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The first stent, ped2-475-30, was opened without an everted sleeve.When the tip was exposed, it appeared trumpet-shaped.The surgeon even commented on how easy it was to open, however, after a short deployment, the shape was incorrect, so the stent was withdrawn/resheathed and removed with the microcatheter from the patient.Burrs were observed on the external opening of the stent.The pipeline was not positioned in a bend.It was noted that the pipeline was stuck in the capture coil, no additional steps or other devices were used to release the pipeline from the capture coil, the pushwire was rotated one time to deploy the stent, and it released from the capture coil.More than 50% of the stent was deployed when it failed to open, the stent was resheathed less than or equal to 2 times, and no additional steps or other devices required to open the pipeline.A replacement stent, ped2-500-25, was deployed.After placement, the stent opened poorly in the body, the distal end failed to open, and did not adhere to the wall.Catheter massage was ineffective.No patient symptoms or complications were associated with this event.Ancillary devices include: phenom 27 microcatheter.
 
Event or Problem Description
Additional information was received.There was an allegation against the microcatheter because the stent was damaged, making it impossible to rule out a catheter.A continuous catheter flush was administered during the procedure.It was noted that the pipeline was not stuck in the capture coil.More than 50% of the stent was deployed before it failed to open.The procedure was completed by removing the first stent (ped2-475-30) and placing a second stent (ped2-500-25).The cause for the distal end of the stent not opening was not determined.There was a suspected stent (ped2-475-30) damage, but no significant friction or resistance was noted during the delivery of the pipeline.The cause of the misshaping and sleeve issue with the first ped was not determined.The original device was replaced with another phenom.During the delivery of the second pipeline (ped2-500-25), there was also no significant resistance.The device has been implanted; however, poor apposition to the vessel wall was observed in the imaging.Since the device remains implanted, it is not available for return.The cause of the incomplete wall apposition was not determined.
 
Additional Manufacturer Narrative
Updated: b5, d9, h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal and proximal ends were found open and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer's report of "pipeline damaged during delivery/retrieval" was confirmed as the braid's distal and proximal ends were found open and frayed.The cause of the damage to the braid could not be determined.The braid can become damaged due to over-manipulation, deployment techniques, delivering/retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the report of "more than 50% of the stent was deployed when it failed to open" was referring to the ped2-475-30.It was unsure if the catheter was damaged or bent.To ensure that subsequent surgery and the stent was not affected, the catheter was replaced.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22964476
Report Number2029214-2025-01959
Device Sequence Number9257723
Product Code OUT
UDI-Device Identifier00763000284657
UDI-Public(01)00763000284657(17)260302(10)B618835
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberPED2-475-30
Device Catalogue NumberPED2-475-30
Device Lot NumberB618835
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer09/10/2025
10/16/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/06/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age56 YR
Patient SexFemale